Article Text

Download PDFPDF
CASE REPORT
Autoimmune necrotizing myopathy after statin discontinuation
  1. Haisam Abid,
  2. Kanramon Watthanasuntorn and
  3. Edward Bischof
  1. Internal Medicine, Bassett Healthcare Network, Cooperstown, New York, USA
  1. Correspondence to Dr Haisam Abid, haisam.abid{at}bassett.org

Abstract

We report a case of autoimmune necrotizing myopathy related to statin use in a 70-year-old woman who came to the hospital because of progressive lower extremity weakness. Laboratory, electromyography and muscle biopsy results were consistent with autoimmune necrotising myopathy. The patient was treated with intravenous immunoglobulin with improvement in muscle strength.

  • muscle disease
  • unwanted effects/adverse reactions
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors Concept: HA and EB. Review of article: EB. Case presentation: KW and HA. Discussion: HA. Draft revision: EB.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.